MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382533
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
Verbatim: the needle itself is sharp but the catheter itself is not smooth and meets resistance when it comes in contact with the skin.It is very painful for the patient.The catheters itself is weak and bends easily.You cannot float the catheter.When a patient is a difficult stick, you have a very difficult time knowing if you are in the vein.When you start the fluids you will know you are not in when you see the infiltrate.It is delays time with getting the patient ready.You have to use more actual jelcos overall.You have to give the patient and additional stick for accuchecks since we can no longer use the hub of the jelco.So we are using more product and it is an additional stick for the patient.It is also more difficult to draw labs, you have to do an additional stick and use another product to draw.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.G.4.K201075; k251654 as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Based on the limited investigation results, a root cause for the reported incident could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25540103
Report Number1710034-2026-00665
Device Sequence Number9670669
Product Code FOZ
UDI-Device Identifier00382903825332
UDI-Public(01)00382903825332
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382533
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown